Alert archive / Idaho / Wind Chill Warnings in 2006
Wind Chill Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Feb 18, 2006, 2:44 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2006, 2:44 AM MST (09:44 UTC)
- Expired
- Feb 18, 2006, 11:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 180944 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 244 AM MST SAT FEB 18 2006 IDZ019-020-181800- /O.NEW.KPIH.WC.W.0002.060218T0944Z-060218T1800Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY 244 AM MST SAT FEB 18 2006 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. COLD TEMPERATURES COMBINED WITH BRISK WINDS HAVE PRODUCED DANGEROUSLY COLD WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO IN THE UPPER SNAKE RIVER PLAIN AND DRAINAGES EMPTYING OUT OF THE UPPER SNAKE HIGHLANDS. TEMPERATURES ARE EXPECTED TO WARM LATE THIS MORNING AS WIND SPEEDS GRADUALLY SUBSIDE REDUCING THE THREAT OF EXPOSURE THIS AFTERNOON. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
1 follow-up statement
000 WWUS45 KPIH 181812 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1112 AM MST SAT FEB 18 2006 IDZ019-020-181915- /O.EXP.KPIH.WC.W.0002.000000T0000Z-060218T1800Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY 1112 AM MST SAT FEB 18 2006 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Feb 17, 2:37 PM MST, 12 hours 7 minutes earlier.
Area forecast discussion, Feb 17, 2:37 PM MST, 12 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 237 PM MST FRI FEB 17 2006 .SHORT TERM...TONIGHT THROUGH MONDAY...ARCTIC AIR CONTINUES TO FLOW OVER THE DIVIDE AND DOWN THE SNAKE RIVER PLAIN. WIND SPEEDS HAVE DIMININSHED SOMEWHAT THIS AFTERNOON...BUT AM EXPECTING SOME BRISK WINDS TO CONTINUE OVERNIGHT UNTIL THE SFC PRES GRAD RELAXES. WILL PLAN ON ENDING THE BLOWING SNOW ADVISORY AND THE WIND CHILL WARNING SHORTLY. MAY SEE WIND CHILL VALUES REACH WARNING CRITERIA OVERNIGHT AGAIN ...AS TEMPS ARE EXPECTED TO FALL BELOW ZERO IN THE MID AND UPPER SNAKE RIVER PLAIN. AS THE CLOSED LOW OFF THE CA COAST IS EXPECTED TO DROP SWD TO THE CEN CA COAST BY SAT EVE. THIS WILL TURN THE UPPER FLOW MORE FROM THE SW AND POSSBILY PUSH SOME MSTR INTO THE SRN HIGHLANDS. WILL CONTINUE THE POPS SAT THRU SUN FOR THE SRN HIGHLANDS...BUT HAVE DROPPED THEM ELSEWHERE. TEMPS WILL GRADUALLY MODERATE THROUGH THE WEEKEND AS THE ARCTIC AIRMASS MOVES OUT OF THE NRN PLAINS. HEDGES .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...NORTHWEST FLOW WILL DEVELOP OVER THE REGION MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY. THE FLOW THEN TRANSITIONS TO ZONAL FOR THE REMAINDER OF THE EXTENDED. THE POSITION OF THE UPPER JET IS FURTHER NORTH THAN PREVIOUS RUNS WHICH WOULD MEAN WARMER TEMPERATURES AND SLIGHTLY WEAKER WINDS. THEREFORE...NUDGED WINDS AND TEMPS IN THOSE DIRECTIONS. LIGHT QPF WILL STILL BE FAVORED OVER THE HIGHLANDS THROUGH THE PERIOD WITH LITTLE TO NO CHANCE OF SNOW IN THE VALLEYS. POP/WEATHER GRIDS REFLECT THE LATEST GUIDANCE SO NO CHANGES WERE NECESSARY. WAW && .AVIATION...WIDESPREAD VFR. WAW && .PIH WATCHES/WARNINGS/ADVISORIES... BLOWING SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR IDZ019- IDZ020. WIND CHILL WARNING UNTIL 5 PM MST THIS AFTERNOON FOR IDZ019- IDZ020. && 99/99/99
Hazardous weather outlook, Feb 17, 3:30 AM MST, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MST FRI FEB 17 2006 IDZ017>025-031-032-171045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 330 AM MST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT COLD ARCTIC AIR PUSHING ACROSS THE CONTINENTAL DIVIDE COMBINED WITH NORTHEAST WINDS 10 TO 20 MPH WILL CREATE EXTREME WIND CHILL OF 20 TO 30 BELOW ZERO IN MOUNTAIN PASSES ALONG THE IDAHO AND MONTANA BORDER FROM WEST YELLOWSTONE TO MONIDA PASS ON INTERSTATE 15 AND INTO THE UPPER SNAKE RIVER PLAIN THIS MORNING. WIND CHILL WILL DECREASE WITH WARMING DAYTIME TEMPERATURES BY 11 AM MST. PLEASE REFER TO BOIWSWPIH FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Wind Chill Warnings in Idaho, 2006Every wind chill warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.